Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
127 Doctors are Online

Paranoia, irritability. Currently taking Saphris, cymbalata. Prevent psychosis?

Currently taking Saphris(5mg daily for 4 days) tapered from .5 for 3 days then up. Also taking cymbalata(30mg) tapered down withing the 3 day period of starting saphris. Also taking Clonazepan (.5mg) usually 1-x daily. Questionable paranoia and irritability since I ve started the Saphris. Don t know how to take it, is it a side effect or just a delusion . I have not felt so irritable as to where i felt a lack of control since starting this and feel it is alarming especially since the medication should prevent psychosis like symptoms...I am concerned.
Asked On : Tue, 12 Mar 2013
Answers:  1 Views:  99
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to Health Care Magic

Saphris or asenapine is a newer drug and it is very useful in psychosis and bipolar disorder. Cymbalata is duloxetine and is used in depression, anxiety and fibromyalgia etc.
When ever any drug like duloxetine is started a rebound increase in anxiety occurs along with irritability. But these side effects go after 1-2 weeks.
Your complaints like paranoid, irritability etc. may occur with asenapine as during initial phase of therapy with antipsychotic drug, subjective and objective restlessness, irritability occur, which is also called akathesia. Although this type of side effect is common with typical older antipsychotic drugs and newer drugs are devoid of such type of side effects. Still there is a risk and we can assume that the symptoms are due to asenapine. I advise you to visit your psychiatrist and take opinion regarding the problem. Proper dose adjustments will help.


Dr. Seikhoo Bishnoi
Answered: Tue, 12 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor